Bin takin sertreline 4 5wks + gettin really unwell, worse daily

So thought i would stop them 4 a couple of days, think i made a mistake bcause im freakin out 10 fold, got muscle spasms, think im gonna throw up, diohrea, depression + cant stop wailin like a baby. Checked on website + says not 2 abruptly stop takin as can cause these syptoms. Ive never bin 2 hospital b4 for these reasons but feel so ill i need 2 go. Tryin 2 hang on in there but feel worse.

24 Replies

oldestnewest
  • Hi Lee,

    Try to be as calm as you can, darling. Ring your doctors surgery now and follow the instructions to get through to the out of hours doc. You need to speak to a medical professional tonight.

    Keep posting and let us know how you are.

    Love

    Lizard.x

  • If you want to go hospital and get reassure then go and explain them about your speedy feelings etc? But try stay calm as you can hun! Xx

  • Will ring som1, thanku:-)

  • Will you go to hospital? X

  • I feel really really strange, dont know wots wrong wiv me?

  • Hi leehow

    Maybe you have said in a post & I have missed it but its never a good idea to abrutley stop meds but what you are feeling will be no doubt because you have

    Cant you start taking the meds again , & then as soon as you can , see your GP , tell them how you have been feeling & let them advise you

    I wouldnt keep looking on Google to much , that will make matters worse

    You will be ok , I no you dont feel it , but please its never a good idea to mess with your medication without asking your GP , I do care & thats why I say that to you

    Get an appointment in the morning if possible , let them no what has been happening

    Ask on here if anyone has ever stopped taking meds to see if they can give you advise or relate more to how you are feeling at the moment , even though I havnt done it , i can say though I no you will feel ill without weaning of them with Gp help

    Try & turn this in to a positive , you no how it makes you feel to just stop meds , so you wont do it again , sometimes when we make a mistake , thats all we can do learn by it

    Keep us posted how you go on

    whywhy xx

  • Think im jst gonna ring the crisis team 4 advice, theyre cumin 2 c me 2morrow so might try 2 hold on as long as dont get any worse.

  • leehow

    Do what you feel is best , if you think they can give you the advise you need , give them a ring

    thats what they are there for

    whywhy xx

  • Hiya Lee

    Ring the duty doctors if need be Lee'. Before you stopped them you were suffering so maybe the doctors will fathom out what's the best for you.

    There is no need to suffer love. I'm sure the out-of-hours doctors would want you to call them.

    Even so, if you can settle then tommorrow should bring new hope for you .

    swan

  • Thank u.

  • Yeah thanku minnie, i definatly will never do that again + warn any1 else not 2. I jst wanted 2 c if would feel better wivout them as was desperate. It happens 2 b that crisis team r cumin out 2morrow + plus i also hav a Drs appointment. Has any1 else jst stopped medication + suffered terrible effects?

  • I have been on sertraline for 6 months and last month started getting ? Ectopic Heart Beats ,GP suggested weaning off Sertraline to see if this would help. Started 3 weeks ago taking one every other day and this last week have been going crazy. My CBT therapist said this medication needs tio be taken for at least 12 months. Am twitching all over,i look like I have a facial tic,unable to stop body twitching and restless all the time.I am feeling very Anxious and seem to be thinking dark thoughts as I was before. My Gp and Therapist did say there could be a chance I could relapse if i came off them to soon.

    I must say after a few weeks of starting Sertraline ( just one tablet daily) I felt great and was singing all the time So today I have decided to start taking them daily. I think the longer you leave them off the longer it will take for your body to feel any benefit.

    Keep in touch x

  • Never stopped them abruptly Lee'. Always tapered of meds which did have so-called side effecst . I have missed taking them for a day accidentally a few times without suffering anyhting like what you are experiencing.

    Today I don't take meds. But they are so, so, essential when we need them. Would not hesitate to take meds if need be again.

    I did taper of diazepam after being on them for a while ...but I did have good support and did reduce them with the blessing of the doctor very, very slowly.

  • Thank u swanlinnet, bin 2 scared 2 take a diazepam up until now but think it may b bst 2 do so.

  • Thank u swanlinnet, bin 2 scared 2 take a diazepam up until now but think it may b bst 2 do so.

  • Thye can be useful Lee', but with all meds' ...we need to talk to our doctor also .

    Hope you soon pick up and settle.

  • Thnx u all for ur luvley suppory + i realy do jope ur all right + its withdrawel syptoms so i can get bck 2 normal.**

  • Hi. lee. If you punch up "Professor Ashton" on the web you will be able to download a manual, (free), about coming off drugs. She specialised in prescribed drugs and gives tables on how to 'taper' drug withdrawal. NEVER 'cold turkey' off drugs. Asking for trouble. Also she gives a lot of useful info on prescribed drugs. Best wishes. jonathan.

  • Thank u, still feelin terrible. Really feakin out somthin wrong, not my self.

  • Dear Leehow79,

    I have been reading your blogs and questions and i am sorry that you are going through such difficult times.

    Kindest regards,

    Marcus

  • Thank u so much. Crisis team hav jst bin 2 visit, hav said i mihht hav 2 go into hospital wiv profound anxiety + depression. So scared dnt know wot 2 do. Realy not feelin well, bin sayin 4 weeks that i didnt feel right on sertreline. would like 2 thank u + every1 else who has bin supporting me. Will keep updating every1.

  • Dear Lee,you've come to the right place for support.I have been suffering with a low mood and increased anxiety levels for the past few months and escalated due to stress at work.My GP started me on sertraline 50 mgs but after 3 weeks things got worse.it resulted in diarrhea,increased shakiness and agitation,suicidal thoughts, hallucinations-visual and auditory.When I saw the GP again,he was under the impression that my depression was getting worse and increased the dosage to 100mgs.The worse happened within few weeks.My behavior and personality started to change and more alcohol to cope which is never a good Combo.I'll be a different person before and after my meds and glad that my wife and kids spotted the personality change which I had no recollection of resulting in me holding a knife to my throat...police were called and I was handcuffed to the hospital.I haven't got the faintest of idea that all these happened.I spoke to my friend who is a GP and he immediately said that this was a serious side effect of Sertraline and asked me to speak to my GP to wean off sertraline.today is the 3rd day where I have reduced dosage to 25 mg.apart from a few shakes and loss of falling asleep I feel really clear of most of my symptoms.The ripple effect of my actions have casused some significant consequences but I've been coping with advice and direction from my counsellor.my craving for alcohol has also gone and being taking Vit b and c supplements to help with that.Sertraline is a highly potent drug and please be open to your doctor what it is making you feel.They would be able to help you wean from Sertraline and try a more appropriate drug.In my case,I prefer not to be on any antidepressant anymore.I'd rather be happy to continue with counseling and improved interaction with family.I'm also quite annoyed that these side effects weren't picked up by the doc or A&E guys and I have just found some strength in approaching a solicitor who's going to help with the Case.Wish you good luck Lee and I would also suggest you find a trustworthy counsellor.God Bless you Lee!!

  • Thank u so much, ive bin tellin the crisis team 4 wks that was feelin ill of sertreline. Same syptoms as u hav described. feel like my personality is not my own, sickness, dihorea + cant physicaly keep stil. ive had som bad realy side effects b4 but knothin like this. bin prescribed valium 2 day bbut not calmin me dwn, only on 5mg think i need bigger dose. They might b puttin me in hospital but so scared. I think Drs should keep a better eye on people usin sertreline. I am so glad u lft me a message bcause i thought i was loosin it:-(

  • Lee,I'm glad that you've realized it...hospital admission ain't the solution.nothing is gonna happen...believe me I'm talking out of experience......just persevere through your side effects and seriously think about weaning from sertraline.I was even labelled psychotic...which never happened in my life before.pls think of me as ur bro who is really concerned about u.God bless!Sorry if I've been patronizing...

You may also like...